Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 45, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2020, 1:47 PM MDT for Fremont County, Pueblo County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2020, 1:47 PM MDT (19:47 UTC)
- Expired
- Jun 3, 2020, 2:15 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501
WUUS55 KPUB 031947
SVRPUB
COC043-101-032015-
/O.NEW.KPUB.SV.W.0045.200603T1947Z-200603T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
147 PM MDT Wed Jun 3 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Fremont County in central Colorado...
Northwestern Pueblo County in southeastern Colorado...
* Until 215 PM MDT.
* At 146 PM MDT, a severe thunderstorm was located over Florence, or
18 miles north of Junkins Burn Scar, moving east at 25 mph.
HAZARD...60 mph wind gusts
SOURCE...Radar indicated. At 140 PM, a wind gust to 62 mph was
reported 2 miles north northeast of Florence at the
Fremont county airport.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Florence, Penrose, Canon City and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3842 10475 3817 10487 3825 10505 3826 10505
3826 10506 3833 10523 3849 10515
TIME...MOT...LOC 1946Z 291DEG 20KT 3840 10513
HAIL...<.75IN
WIND...60MPH
$$
KT2 follow-up statements
639
WWUS55 KPUB 031954
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
154 PM MDT Wed Jun 3 2020
COC043-101-032015-
/O.CON.KPUB.SV.W.0045.000000T0000Z-200603T2015Z/
Fremont CO-Pueblo CO-
154 PM MDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT
FOR SOUTHEASTERN FREMONT AND NORTHWESTERN PUEBLO COUNTIES...
At 154 PM MDT, a severe thunderstorm was located over Florence, or 17
miles north of Junkins Burn Scar, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Florence, Penrose and Pueblo West.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3842 10476 3820 10488 3834 10519 3848 10513
3846 10497
TIME...MOT...LOC 1954Z 291DEG 20KT 3838 10508
HAIL...<.75IN
WIND...60MPH
$$
KT989
WWUS55 KPUB 032007
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
207 PM MDT Wed Jun 3 2020
COC043-101-032016-
/O.EXP.KPUB.SV.W.0045.000000T0000Z-200603T2015Z/
Fremont CO-Pueblo CO-
207 PM MDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT AND
NORTHWESTERN PUEBLO COUNTIES WILL EXPIRE AT 215 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3842 10476 3820 10488 3834 10519 3848 10513
3846 10497
TIME...MOT...LOC 2006Z 291DEG 20KT 3836 10501
$$
KTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:19 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 3, 11:19 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1119 AM MDT Wed Jun 3 2020 .UPDATE... Issued at 950 AM MDT Wed Jun 3 2020 Updated precipitation chances based on the latest model guidance. Expect showers and thunderstorms to develop by late morning into early afternoon over the Mountains, spreading east into the Plains, primarily north of Highway 50, with more isolated activity to the south. CAPE values are higher over the far Eastern Plains and one or two stronger storms may be possible over Kiowa County by late afternoon. Mozley && .SHORT TERM...(Today and tonight) Issued at 429 AM MDT Wed Jun 3 2020 Upper ridge remains in place for another day over srn CO, though air mass across the region will continue to dry, especially over the mountains. Expect another relatively down day for convection over most of the mountains and high valleys as PWAT values continue to fall, with mainly isolated tsra expected. Same story for the I-25 corridor as storms will be fairly isolated, though wly flow aloft increases enough to push any activity that does form over the mountains eastward onto the plains late in the day. Over the ern plains, weak forcing as upper wave slides by to the north and diffuse surface boundary provides some low level convergence, leading to perhaps an upturn in tsra near the KS border by late afternoon. SWODY1 marginal severe risk dips down and includes a portion of the far eastern plains, though better forcing and shear will lie farther north in ne CO/nw KS, where mid/upper level flow is stronger. Not much change in heights/temps aloft today, and expect max temps within a few degf of yesterday's readings. Overnight, convection ends fairly quickly, with any strong storms on the plains shifting into KS during the evening. Overnight min temps will end up little changed from the past several days, with clearing skies and light winds by early Thu morning. .LONG TERM...(Thursday through Tuesday) Issued at 429 AM MDT Wed Jun 3 2020 Thursday-Friday...Upper level ridging looks to build across the Rockies through the day Friday, as eastern Pacific energy is progged to move onshore across the southern California Coast and slowly lift out into the Desert Southwest. Models continue to indicate a slow drying of the mid level moisture with dry line pushing east across the far southeast plains and into western Kansas and Oklahoma on Thursday, though there will likely be enough residual moisture to support isolated to scattered higher based storms over and near the higher terrain both Thursday and Friday afternoon and early evening. There are some differences on how fast low level moisture mixes out across the area, with current SPC Day 2 Outlook indicating a small sliver of the far southeast plains in the marginal risk of severe storms on Thursday. Warm air under the building ridge will help boost temperatures to above seasonal levels, with highs pushing into the 90s to around the century mark across the plains, warmest on Friday. Highs look to be in the the 70s and 80s across the high mountain valleys and higher terrain both days, with highs in the 50s and 60s at the peaks. Friday night-Saturday night...Differences remain on location and speed of the eastern Pacific energy as it lifts out across the Great Basin and Rockies, with the GFS faster and further south and west with said energy, as compared to the ECMWF and Canadian runs. Either way, the best lift and moisture associated with this system looks to be across the western half of the district on Saturday, with chance and likely pops spreading across the higher terrain through the day. Again, depending on timing and location of this passing system, there could be critical fire weather conditions across portions of southern Colorado on Saturday, with gusty southern winds possible through the afternoon and evening hours. Temperatures on Saturday will cool slightly from Friday's levels, as cooler air aloft pushes across the area ahead of the passing system. Sunday-Tuesday...More eastern Pacific energy is progged to dig across the Great Basin Sunday and Monday, with moderate to strong southwest flow aloft progged across the Rockies. This will lead to more widespread critical fire weather days across the region, with mainly dry, breezy to windy conditions combined with above seasonal temperatures. There are differences on timing and location of this system as it translates across the Rockies, though current grids have chances of precipitation for mainly northern portions of the state, along with cooler temperatures areawide on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1116 AM MDT Wed Jun 3 2020 Showers and thunderstorms will be possible at all three terminals this afternoon and evening. KCOS will have the greatest chances at seeing a thunderstorm. Reduced VIS and CIGS along with gusty outflow winds to near 40 kts are possible with passing storms. Otherwise, VFR conditions are anticipated through Thursday afternoon. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MOZLEY SHORT TERM...PETERSEN LONG TERM...MW AVIATION...MOZLEY
Hazardous weather outlook, Jun 3, 11:22 AM MDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1122 AM MDT Wed Jun 3 2020 COZ058>089-093>099-041730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1122 AM MDT Wed Jun 3 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will develop over the mountains, and then spread to most interior valleys by mid to late afternoon. A few storms will also develop over the eastern plains and Interstate 25 corridor by mid-afternoon, with storms lingering into the evening near the Kansas border. A few strong to severe storms will be possible this afternoon and evening over Kiowa, Prowers and Bent Counties, with winds over 60 mph and hail up to the size of quarters. Over the remainder of the area, storms today may produce hail up to dime size, wind gusts to 50 mph, frequent lightning and brief heavy rainfall. If a heavier thunderstorms moves over a burn scar, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Afternoon and evening thunderstorms will remain possible Thursday through Saturday, with the best coverage expected over the higher terrain on Saturday. On Thursday, there will be chances for strong to severe storms across eastern portions of Kiowa, Prowers and Baca Counties, with large hail up to the size of quarters and damaging wind gusts the main severe storm threat. There will also be a threat of flash flooding, if storms form or move across the Spring, Decker, Junkins, and Hayden Pass burn scars. Critical fire weather conditions will be possible across portions of southern Colorado Saturday through Monday, as breezy to windy conditions develop across the region into early next week. Over the mountains, temperatures are expected to remain warm for the next several days, with overnight lows staying above freezing. This will enhance the melting of the higher elevation snow pack, with increased flows and speeds expected in area rivers and streams. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across all of south central and southeast Colorado this afternoon and evening. 88/88
In the hours before
Special weather statement, Jun 3, 1:26 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Pueblo CO 126 PM MDT Wed Jun 3 2020 COZ077-079-081-083-085-086-032000- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Western/Central Fremont County Below 8500 Ft CO- Canon City Vicinity/Eastern Fremont County CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft CO- 126 PM MDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT... SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 200 PM MDT... At 125 PM MDT, Doppler radar was tracking a strong thunderstorm near Canon City, or 26 miles north of Junkins Burn Scar, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Florence, Canon City and Penrose. LAT...LON 3840 10531 3857 10531 3859 10493 3837 10492 TIME...MOT...LOC 1925Z 269DEG 16KT 3850 10522 MG
Special weather statement, Jun 3, 1:39 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
139 PM MDT Wed Jun 3 2020
COZ084-085-032030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
139 PM MDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EL PASO COUNTY UNTIL
230 PM MDT...
At 139 PM MDT, Doppler radar was tracking a strong thunderstorm near
Peyton, or 22 miles northeast of Colorado Springs, moving east at 35
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Eastern Colorado Springs, Calhan, Ramah, Peyton and Falcon.
LAT...LON 3884 10406 3886 10465 3902 10464 3913 10412
3913 10405
TIME...MOT...LOC 1939Z 249DEG 30KT 3896 10444
kamLocal storm report, Jun 3, 1:45 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
145 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 2 NNE FLORENCE 38.42N 105.10W
06/03/2020 M62 MPH FREMONT CO AWOS
AWOS STATION K1V6 FREMONT COUNTY ARPT.
&&
MGThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:26 PM MDT | Special Weather Statement | PUB | Fremont | 34 min |
| Jun 3, 1:39 PM MDT | Special Weather Statement | PUB | El Paso | 51 min |
| Jun 3, 2:06 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| Jun 3, 4:30 PM MDT | Special Weather Statement | PUB | Crowley | 45 min |
| Jun 3, 5:11 PM MDT | Special Weather Statement | PUB | Prowers | 49 min |
| Jun 3, 5:25 PM MDT | Special Weather Statement | PUB | Baca | 65 min |
| Jun 3, 5:58 PM MDT | Special Weather Statement | PUB | Prowers | 62 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.